MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; LAP SPONGE IN PACK BASIC PLASTIC CHRG

MEDLINE INDUSTRIES INC.; LAP SPONGE IN PACK BASIC PLASTIC CHRG
Catalog Number DYNJ60227A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that, during a breast reconstruction procedure, a lap sponge string "came apart" from the lap sponge as it was being "pulled from the cavity" by the surgeon.The lap sponge string fell back into the surgical site.The surgeon retrieved the lap sponge string by hand with no further incident reported.According to the reporting facility, there was no adverse impact to the patient.No sample evaluation is available at this time.Due to the reported need for medical intervention to retrieve the lap sponge string from the surgical site, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a lap sponge string "came apart" from the lap sponge and fell back into the surgical site.
 
Additional Manufacturer Narrative
A photo and a sample of the lap sponge were received by the manufacturer with investigation completed on 19-apr-2021.Physical inspection of the received sample found that the indicator string of the lap sponge was not attached and that it did not appear to be initially sewn in.No other physical damage was noted on the received sample.A root cause was unable to be determined with the received sample.If additional relevant information becomes available another supplemental medwatch will be filed.

Common Device Name
LAP SPONGE IN PACK BASIC PLASTIC CHRG
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key11686636
Report Number1423395-2021-00020
Device Sequence Number11549041
Product Code FTN
UDI-Device Identifier10193489246247
UDI-Public10193489246247
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ60227A
Device Lot Number20LMF564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;